MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ZSS PROXIMAL FEMORAL TISSUE ATTACHMENT KIT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ZSS PROXIMAL FEMORAL TISSUE ATTACHMENT KIT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Foreign Body In Patient (2687)
Date of Event 07/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was further reported that the patient underwent an initial surgery.Approximately 5 years post-op, the patient presented with left lateral hip pain and could feel the fractured implants.The patient was subsequently revised due to 2 implanted bolts fracturing.The threaded part of the bolt screws were unable to be removed and left in place as there were no proper instruments to unscrew it from the femur.In addition, the surgeon did not attempt to place a new washer and bolt screw as the chances of damaging the bolt screw thread were high and it could lead to loosening.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
(b)(4).G2 : foreign country: singapore.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; d9; g3; h2; h3; h6; h10; h11.Visual examination of the returned products identified signs of implantation in the form of wear lines and surface marks.The threaded portion of both implant screws was found to be fractured off.The device was submitted for further analysis.Analysis determined the presence of fatigue striations suggests the fatigue mode of failure.Device history record was reviewed and no discrepancies related to the reported event were found.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: left total hip arthroplasty with horizontal orientation of the acetabular cup.Loosened appearance of an inferior plate fixation device with associated loosened bolt along the proximal left femur laterally.Root cause was unable to be determined.Reported event was confirmed by complaint sample evaluation and review of provided radiographs.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
ZSS PROXIMAL FEMORAL TISSUE ATTACHMENT KIT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19990964
Report Number0001822565-2024-02668
Device Sequence Number15194652
Product Code KRO
UDI-Device Identifier00889024195813
UDI-Public(01)00889024195813(17)280131(10)63923056
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K110940
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00585003214
Device Lot Number63923056
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2024
Supplement Date Received by Manufacturer01/30/2025
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale